Advertisement

When should I call a doctor after taking emergency contraception?

If you took emergency contraceptive (EC) medication, call your healthcare provider if:
  • You vomit within 2 hours after taking an EC pill. You may need to take another dose.
  • You have heavy bleeding.
  • Your next period is more than a week late. You may be pregnant.
  • You have severe abdominal pain. This may be a sign of an ectopic pregnancy. An ectopic pregnancy is a fertilized egg that has attached outside the uterus, usually in a fallopian tube (the tube that connects the ovary to the uterus).

Continue Learning about Emergency Contraception

Are emergency contraceptive pills and the "morning after pill" same?
Honor Society of Nursing (STTI)Honor Society of Nursing (STTI)
Yes. Emergency contraceptive pills (ECPs) are often called the "morning after pill," which is wrong ...
More Answers
Can I buy emergency contraceptive pills (ECPs) without a prescription?
Honor Society of Nursing (STTI)Honor Society of Nursing (STTI)
The FDA recently approved Plan B One Step for sale over the counter to women of all ages. Another op...
More Answers
Does emergency contraception have side effects?
Honor Society of Nursing (STTI)Honor Society of Nursing (STTI)
Some women feel sick and throw up after taking ECPs. Headache, cramps, and fatigue also can occur. P...
More Answers
How effective is an emergency contraception in preventing pregnancy?
Intermountain HealthcareIntermountain Healthcare
Emergency contraceptive (EC) medication is not perfect. But the sooner it is taken, the better i...
More Answers

Important: This content reflects information from various individuals and organizations and may offer alternative or opposing points of view. It should not be used for medical advice, diagnosis or treatment. As always, you should consult with your healthcare provider about your specific health needs.